Alert archive / New York / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 22, NWS Binghamton, NY

May 27, 2007Otsego County, New York

NWS Binghamton, NY issued this severe thunderstorm warning at May 27, 2007, 3:51 PM EDT for Otsego County, New York. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 27, 2007, 3:51 PM EDT (19:51 UTC)
Expired
May 27, 2007, 4:17 PM EDT
In force
26 min
Issued by
NWS Binghamton, NY
Area
Counties, with a storm outline in the text

County Otsego County, NY

The radar

The Albany radar (KENX), 79 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 27, 1:52 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.9 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2007-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2007-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1578 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
182 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 3:09 PM EDT, 42 minutes earlier.

Area forecast discussion, May 27, 3:09 PM EDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
309 PM EDT SUN MAY 27 2007

.SYNOPSIS...
A LOW PRESSURE SYSTEM NORTH OF THE GREAT LAKES WILL TRACK
NORTHEAST AND PULL A COLD FRONT ACROSS THE AREA OVERNIGHT. SHOWERS
AND THUNDERSTORMS WILL DEVELOP THROUGH THIS EVENING IN THE WARM
AIRMASS AHEAD OF THE FRONT. SOME OF THE THUNDERSTORMS ARE EXPECTED
TO BE STRONG TO SEVERE...WITH LARGE HAIL AND DAMAGING WINDS
POSSIBLE. HIGH PRESSURE WILL BUILD OVER THE REGION ON MEMORIAL
DAY AND PERSIST THROUGH WEDNESDAY. DRY WEATHER WITH MILD
TEMPERATURES CAN BE EXPECTED.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
WILL BE BRIEF IN DISCUSSION WITH BUSY NEAR TERM WEATHER AND GRIDS
TO MANAGE. WATCH IS OUT UNTIL 8 PM FOR ENTIRE AREA. BEST
INSTABILITY ACROSS SOUTHERN HALF OF THE FA WHERE LOTS OF BREAKS IN
CLD COVER ALLOWING FOR TEMPS RISING INTO THE LOW 80S WITH
DEW POINTS IN THE UPPER 50S. BETTER WINDS FIELDS LOCATED UP NORTH
IN THE VICINITY OF WARM FRONT WHERE STORM THAT EXITED ONEIDA
COUNTY EARLIER SHOWED SOME GOOD ROTATION. AREA OF CONVECTION
ACROSS WESTERN PA/EASTERN OHIO EXPECTED TO CONTINUE TO DEVELOP AND
MOVE EASTWARD...INCREASING COVERAGE OF STORMS ACROSS OUR AREA FOR
LATE THIS AFTN INTO THIS EVENING.

AFTER MIDNIGHT SFC TROF WILL PASS THROUGH MOST OF FA WITH POPS
DROPPING BACK TO CHC CATEGORY. MOST AREAS WILL STABILIZE BY THEN
BUT THE POTENTIAL FOR TRW WILL CONTINUE UNTIL 06Z FOR FAR SE FA.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY/...
LOOKS LIKE A COUPLE OF NICE DAYS MONDAY AND TUESDAY. NOT MUCH
CHANGE MADE TO THE FORECAST. SFC HIGH PRESSURE WILL BUILD EAST
INTO REGION WITH PARTLY SUNNY SKIES MONDAY DUE TO NWLY FLOW AND SOME
CUMULUS DEVELOPMENT. TEMPS WILL GENERALLY RANGE IN THE MID TO
UPPER 70S WITH READINGS APPROACHING 80 IN THE WYOMING VALLEY.

MONDAY NIGHT/TUESDAY...STRONG UPPER LEVEL RIDGE DEVELOPS OVER THE
NORTHEAST WITH SFC HIGH PRES IN VCNTY. MAINLY CLEAR/MOSTLY SUNNY
SKIES WITH TEMPS SLIGHTLY ABOVE NORMAL.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
FOCUS ON SVR POTNL TDA...HPC GUIDANCE LOOKED FINE. HIGH PRES WILL
MOV OFF THE MID ATLC CST ON WED, WTIH A WARMER AND MORE HUMID SRLY
FLOW DVLPNG BEHIND IT. BY THE END OF THE WEEK DEEP UPR TROF WILL
BE DIGGING INTO THE GTLAKES. ISOLD MAINLY AFTN -TSRA PSBL WED
AFTN, WTIH A BETTER CHC THU AND FRI, WHEN ACTIVITY COULD BE AIDED
BY A BACK DOOR CDFNT. UNSETTLED CONDITIONS INTO THE WEEKEND DUE TO
THE APRCHNG UPR TROF.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
SCT-NUMEROUS TSRA LATER THIS AFTN AND EVNG, WITH POTNL FOR LINE
OF CONVECTION TO PASS THE RGN IN THE 22-02Z TIME FRAME. SCT
ACTIVITY WILL OCCUR OUTSIDE OF THIS LINE...WITH MVFR CONDITIONS IN
ALL TSRA. POTNL FOR G40-50 WITH STRONGER STORMS. SLOW IMPVMNT
LATER TNGT, BUT BRIEF PD OF POST-FNTL LOW CLD PSBL IN THE 08-13Z
TIME FRAME ACRS UPSTATE NY. VFR CONDITIONS RETURN ON MONDAY AS
HIGH PRES BUILDS IN.

VFR CONDITIONS CONNTINUE INTO WED...SLIGHT POSSIBILITY OF
RESTRICTIONS IN ISOLATED SHOWERS/THUNDERSTORMS WEDNESDAY AFTERNOON
WITH A BETTER CHANCE THU/FRI AND INTO THE WEEKEND. ONLY OTHER
POTENTIAL RESTRICTION WILL BE MORNING FOG AT ELM EARLY IN THE
MRNG.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.

&&
Hazardous weather outlook, May 27, 2:08 PM EDT, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
208 PM EDT SUN MAY 27 2007

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-281815-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-
NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
208 PM EDT SUN MAY 27 2007

...SEVERE THUNDERSTORM WATCH 300 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

A WARM FRONT WILL CROSS THE AREA THIS MORNING PRODUCING SCATTERED
SHOWERS. THIS AFTERNOON, WHILE THE REGION RESIDES IN THE WARM
SECTOR, INSTABILITY WILL INCREASE WITH SCATTERED THUNDERSTORMS
EXPECTED. LATER THIS AFTERNOON AND EVENING AS A COLD FRONT
APPROACHES THE AREA, THUNDERSTORMS WILL BECOME MORE WIDESPREAD WITH
THE POTENTIAL FOR SEVERE CONVECTION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Special weather statement, May 27, 11:28 AM EDT, 4 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1128 AM EDT SUN MAY 27 2007

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-272000-
BRADFORD-BROOME-CHEMUNG-CHENANGO-CORTLAND-DELAWARE-LACKAWANNA-
LUZERNE-MADISON-NORTHERN ONEIDA-NORTHERN WAYNE-ONONDAGA-OTSEGO-PIKE-
SCHUYLER-SENECA-SOUTHERN CAYUGA-SOUTHERN ONEIDA-SOUTHERN WAYNE-
STEUBEN-SULLIVAN-SUSQUEHANNA-TIOGA-TOMPKINS-WYOMING-YATES-
1128 AM EDT SUN MAY 27 2007

...SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING...

A WARM AND UNSTABLE AIR MASS WILL SUPPORT THE DEVELOPMENT OF
THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS CENTRAL NEW
YORK AND NORTHEAST PENNSYLVANIA.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER NORTHWEST
PENNSYLVANIA AND WESTERN NEW YORK BY MID AFTERNOON. THESE
THUNDERSTORMS MAY INTENSIFY AND ORGANIZE INTO A LINE AS THE ACTIVITY
MOVES INTO THE CENTRAL SOUTHERN TIER AND FINGER LAKES DURING THE LATE
AFTERNOON. THE LINE IS EXPECTED TO TRACK EASTWARD INTO THE WESTERN
MOHAWK VALLEY, CATSKILLS AND POCONOS BY THIS EVENING.

A FEW OF THE THUNDERSTORMS MAY BECOME SEVERE, WITH WIND GUSTS TO 50
MPH AND LARGE HAIL. DANGEROUS CLOUD TO GROUND LIGHTNING, AND
TORRENTIAL DOWNPOURS WILL ALSO ACCOMPANY THE STORMS.

BE PREPARED FOR RAPIDLY CHANGING WEATHER CONDITIONS LATER THIS
AFTERNOON AND EVENING. A SEVERE THUNDERSTORM WATCH WILL BE ISSUED IF
CONDITIONS BECOME FAVORABLE FOR THE DEVELOPMENT OF SEVERE
THUNDERSTORMS, AND SEVERE THUNDERSTORM WARNINGS WILL BE ISSUED IF
SEVERE WEATHER IS IMMINENT OR OCCURRING. STAY TUNED TO NOAA WEATHER
RADIO...THE VOICE OF YOUR NATIONAL WEATHER SERVICE, FOR THE LATEST
UPDATES.
Special weather statement, May 27, 2:19 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
219 PM EDT SUN MAY 27 2007

NYZ045-271900-
CHENANGO NY-
219 PM EDT SUN MAY 27 2007

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 219 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND VERY
  HEAVY RAIN.  THIS STORM WAS LOCATED NEAR MC DONOUGH...AND MOVING
  EAST AT 35 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  MC DONOUGH AND PHARSALIA AT 225 PM EDT...
  TYNER AT 230 PM EDT...
  OXFORD AT 235 PM EDT...
  PRESTON AND PLYMOUTH AT 240 PM EDT...
  NORWICH AND POLKVILLE AT 245 PM EDT...
  SHERBURNE AT 250 PM EDT...
  HOLMESVILLE AT 255 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY

PB
Special weather statement, May 27, 3:34 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
334 PM EDT SUN MAY 27 2007

NYZ046-272030-
OTSEGO NY-
334 PM EDT SUN MAY 27 2007

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 331 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG
  GUSTY WINDS.  THIS STORM WAS LOCATED NEAR LAURENS...AND MOVING EAST
  AT 30 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  PORTLANDVILLE AND COOPERSTOWN JCT AT 340 PM EDT...
  MILFORD AT 345 PM EDT...
  MARYLAND AND WESTVILLE AT 350 PM EDT...
  SCHENEVUS AND ELK CREEK AT 355 PM EDT...
  WESTFORD AT 400 PM EDT...
  WORCESTER AT 405 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY

PB

Nearby

Severe Thunderstorm Warnings in New York, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.